What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 13, 9:18 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, May 13, 9:18 AM EST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1018 AM EDT Sat May 13 2017
.DISCUSSION...
Rain is moving across the Nature Coast and adjacent coastal
waters this morning. Have updated the pops a bit to bring
them a little further south. Have also adjusted temperatures
a degree or two. Will update for these changes. Rest of
forecast is on track with the line of storms expected to
push south through the day ahead of the front. Gusty
SW winds are still expected through the day, and the Lake
Wind Advisory will continue through this evening.
&&
.AVIATION...
Morning fog and low ceilings have mostly lifted and VFR
conditions will prevail through much of the rest of the
period. Thunderstorms are expected to move south through the
area beginning around 18z in the north...with brief MVFR
conditions possible. Gusty SW winds will be in place today.
&&
.MARINE...
Strong SW flow ahead of a cold front will keep the SCA and
SCEC conditions in place across the coastal waters today.
Showers and thunderstorms will also continue to push south
through the waters through the day. No major changes for the
update.
&&
.Preliminary Point Temps/PoPs...
TPA 84 73 86 72 / 60 40 0 10
FMY 87 74 87 70 / 10 50 30 10
GIF 89 71 90 69 / 40 30 10 10
SRQ 82 73 82 69 / 40 40 0 10
BKV 86 68 87 64 / 70 30 10 10
SPG 83 74 84 73 / 60 40 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Lake Wind Advisory until 7 PM EDT this evening for DeSoto-
Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland
Levy-Inland Manatee-Inland Pasco-Inland Sarasota-Polk-
Sumter.
Gulf waters...Small Craft Advisory until 7 PM EDT this evening for
Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Waters from Englewood to Tarpon Springs
FL out 20 to 60 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...27/Shiveley
DECISION SUPPORT...69/CloseHazardous weather outlook, May 13, 2:36 AM EST, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
336 AM EDT Sat May 13 2017
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-131945-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
336 AM EDT Sat May 13 2017
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
A line of thunderstorms will move southeast through the area today
and tonight ahead of an approaching cold front. A few stronger
storms will be possible, mainly north of Tampa Bay and along the
Nature Coast. The strongest storms will be capable of producing
gusty winds and small hail.
...HIGH WIND IMPACT...
Breezy winds today ahead of an approaching front will create
dangerous boating conditions on area lakes.
...RIP CURRENT IMPACT...
Breezy onshore winds will produce an elevated risk of rip
currents along area beaches today.
...MARINE IMPACTS...
A tight pressure gradient will lead to breezy winds of around 20
knots over the Gulf Waters north of Tarpon Springs, and the
offshore waters north of Englewood today. This will create
hazardous boating conditions for operators of small craft.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
...FIRE WEATHER IMPACT...
High pressure will build back into the area next week, setting up
a dry airmass over the area. Critical fire weather conditions will
be possible each afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Fleming
In the hours before
Special weather statement, May 13, 9:31 AM EST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1031 AM EDT SAT MAY 13 2017
FLZ043-142-148-242-248-131515-
Coastal Citrus FL-Inland Hernando FL-Coastal Hernando FL-
Inland Citrus FL-Sumter FL-
1031 AM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CITRUS...NORTHERN SUMTER
AND NORTHWESTERN HERNANDO COUNTIES UNTIL 1115 AM EDT...
At 1030 AM EDT, Doppler radar was tracking a strong thunderstorm near
Weeki Wachee Gardens, or 13 miles northwest of Spring Hill, moving
northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Spring Hill, Inverness, Wildwood, Homosassa Springs, Weeki Wachee,
Inverness Airport, Weeki Wachee Gardens, Inverness Highlands South,
Inverness Highlands North, North Weeki Wachee, North Brooksville,
Homosassa, Sugarmill Woods, Lake Panasoffkee, Coleman, Royal
Highlands, High Point, Lake Lindsey, Leisure Acres and Inverness
Highlands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8228 2896 8209 2874 8196 2847 8269
2862 8276 2868 8276
TIME...MOT...LOC 1430Z 237DEG 41KT 2862 8265
TBWSpecial weather statement, May 13, 11:42 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1242 PM EDT SAT MAY 13 2017
FLZ043-148-242-248-249-131715-
Inland Hernando FL-Inland Pasco FL-Coastal Hernando FL-
Inland Citrus FL-Sumter FL-
1242 PM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CITRUS...WEST
CENTRAL SUMTER...NORTH CENTRAL PASCO AND HERNANDO COUNTIES UNTIL 115
PM EDT...
At 1242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Spring Hill, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Spring Hill, Brooksville, Weeki Wachee, Weeki Wachee Gardens, Hill n
Dale, South Brooksville, Hernando County Airport, North Weeki Wachee,
North Brooksville, Timber Pines, Ridge Manor, High Point, Lake
Lindsey, Suburban Acres, Shady Hills, Glen Lakes, Weeki Wachee Acres,
Garden Grove, Nobleton and Istachatta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2876 8226 2853 8211 2836 8256 2843 8260
2843 8261 2852 8266
TIME...MOT...LOC 1642Z 240DEG 31KT 2848 8254
TBWSpecial weather statement, May 13, 12:25 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
125 PM EDT SAT MAY 13 2017
FLZ148-149-248-249-131815-
Inland Hernando-Inland Pasco-Coastal Hernando-Coastal Pasco-
125 PM EDT SAT MAY 13 2017
...A STRONG THUNDERSTORM WILL AFFECT PASCO AND SOUTHERN HERNANDO
COUNTIES...
At 125 PM EDT, a strong thunderstorm was located near Jasmine
Estates, or near Hudson, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Spring Hill, New Port Richey, Zephyrhills, Dade City, Hudson,
Holiday, St. Leo, New Port Richey East, Beacon Square, Zephyrhills
South, Zephyrhills West, Jasmine Estates, Land O Lakes, Zephyrhills
North, Hernando County Airport, Wesley Chapel South, Timber Pines,
Ridge Manor, San Antonio and Saint Leo.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2846 8274 2852 8211 2826 8210 2826 8211
2817 8211 2819 8283
TIME...MOT...LOC 1725Z 270DEG 31KT 2832 8264
TBW